Illinois, 2007Tornadoes in Illinois, September 30, 2007
September 30, 2007 · NWS LSX · 2 events in 1 county or zone
A strong cold front moved through the region, triggering strong to severe thunderstorms during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the region, triggering strong to severe thunderstorms during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 30, 5:34 PM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 30, 5:34 PM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT SUN SEP 30 2007
.DISCUSSION...
LARGE SURFACE HIGH COVERED THE EASTERN QUARTER OF THE COUNTRY THIS
AFTERNOON. A COLD FRONT EXTENDED FROM THE NORTHERN MN ACROSS THE
CENTRAL PLAINS INTO THE SOUTHERN ROCKIES. A TIGHTENING GRADIENT ACROSS THE
MIDWEST WAS PRODUCING ANOTHER WARM BREEZY DAY. HIGH TEMPS TODAY WILL ONCE
AGAIN BE ABOUT 10 DEGREES ABOVE AVERAGE FOR LATE SEPTEMBER.
A LINE OF SHOWERS/THUNDERSTORMS HAS DEVELOPED ACROSS THE CENTRAL
PLAINS INTO NORTHWEST MO. LOCAL WRF MODEL HAS A GOOD HANDLE ON THE
LINE. EXPECT LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO CENTRAL
MO EARLY THIS EVENING AND INTO THE STL METRO AREA LATE EVENING.
A WEAKER SHORT WAVE IS FORECAST TO MOVE ACROSS THE REGION ON
TUESDAY. FAVORABLE PVA AND MOISTURE SHOULD PRODUCE WIDESPREAD RAIN
ACROSS THE AREA. MUCH DEEPER SHORT WAVE IS FORECAST TO MOVE OUT OF
THE WESTERN U.S. NEXT WEEKEND. THE GFS IS FASTER THAN THE EUROPEAN
ON STRONG COLD FRONT. BY SUNDAY MORNING, THE GFS FORECASTS THE FRONT
WILL EXTEND FROM NORTHWEST IN ACROSS SOUTHEAST MO WHILE THE EUROPEAN
HAS FRONT FROM CENTRAL WI ACROSS NORTHWST MO.
TPS
&&
.AVIATION...
FOR THE 00Z TAFS...
PRIMARY CONCERN FOR AVIATION INTERESTS THIS EVENING IS THE BROKEN
SQUALL LINE MOVING INTO CENTRAL MISSOURI. THERE HAVE BEEN A FEW
REPORTS OF WIND GUSTS UP TO 40KTS...SO HAVE KEPT VRB40KT IN THE
KUIN AND KCOU TERMINALS AS THE STORMS PASS OVERHEAD. HOWEVER...AS
THE SQUALL LINE MOVES INTO EASTERN MISSOURI AND SOUTHWEST ILLINOIS
IT LOOKS LIKE IT WILL BE WEAKENING SO I DONT THINK WIND GUSTS
WILL BE AS MUCH OF A PROBLEM. SURFACE WINDS WILL BE VEERING TO A
WESTERLY DIRECTION OVERNIGHT AFTER THE RAIN AND THUNDERSTORMS
PASS. ELSEWHERE AND OTHERWISE...I EXPECT VFR CONDITIONS ACROSS THE
AREA OUTSIDE OF ACTIVE CONVECTION. THE ONE EXCEPTION COULD BE
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHICH MAY SEE WRAP
AROUND MARGINAL CIGS ON THE WESTERN SIDE OF THE SURFACE LOW FOR A
SHORT PERIOD AFTER 06Z.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 30, 2:16 PM CST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
316 PM CDT SUN SEP 30 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
316 PM CDT SUN SEP 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS MUCH OF CENTRAL AND
NORTHEAST MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. SOME OF THESE
THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY
NIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
In the hours before
Local storm report, Sep 30, 7:30 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
830 PM CDT SUN SEP 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG CALIFORNIA 38.63N 92.57W
09/30/2007 MONITEAU MO EMERGENCY MNGR
POWER LINE DOWN.
&&
STRUETTTornado, Pike
- When
- September 30, 8:05 PM CST
- Where
- Pike County, Baylis
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- Newspaper
- Coordinates
- 39.730, -90.920
A tornado briefly touched down on a farm on the south side of town. It destroyed a barn before lifting and dissipating. Some of the debris from the barn was found a mile away.
Tornado, Pike
- When
- September 30, 8:15 PM CST to 8:16 PM CST
- Where
- Pike County, 1.7 mi WSW of Perry to 0.4 mi ESE of Perry
- Rating
- EF0
- Path length
- 2 mi
- Path width
- 40 yd
- Injuries
- 2 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 39.771, -90.779
A tornado touched down 1.7 miles west southwest of Perry off of Township Road 3225E. It travelled to the east northeast with intermittent touchdowns occurring until the tornado reached the southern portion of Perry. On the south side of Perry, a vacant mobile home had its roof and northwest corner ripped off. Another mobile home had a tree land on it causing extensive damage and two children in the home sustained minor cuts and bruises. Also, 3 homes sustained window and shingle damage, a barn lost part of its roof, and numerous trees and tree limbs were blown down. Two vehicles sustained damage from fallen tree limbs. The tornado then lifted and dissipated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, September 30, 2007$6.5 million · EF2 · 12 events
- High Surf in South Carolina, September 30, 2007$160,000 · 4 events
- Lightning Strike in Nebraska, September 30, 2007$100,000 · 1 event
- Hail and Damaging Winds in Iowa, September 30, 2007$35,000 · 61 kt wind · 17 events
- Flash Flood in Minnesota, September 30, 2007$50,000 · 1 event
- Tornado and Flash Flood in Iowa, September 30, 2007EF0 · 22 events
- Hail in South Dakota, September 30, 20071 in hail · 11 events
- Flash Flood and Hail in Missouri, September 30, 200752 kt wind · 9 events
- Damaging Winds and Strong Wind in Kansas, September 30, 2007$3,000 · 60 kt wind · 8 events
- Drought in Utah, September 30, 20077 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 30, 20076 events
- Coastal Flood and High Surf in Georgia, September 30, 20074 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60195, 60196.